Thunderstorm Wind, Scott
- When
- September 1, 1:30 PM CST
- Where
- Scott County, Blue Ball
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Social Media
- Coordinates
- 34.950, -93.700
Large trees were blown down.
The approach of a cold front, hot weather, and a humid atmosphere helped to trigger some severe thunderstorms in western and central Arkansas during the afternoon and early evening hours of the 1st.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
The approach of a cold front, hot weather, and a humid atmosphere helped to trigger some severe thunderstorms in western and central Arkansas during the afternoon and early evening hours of the 1st.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Sep 1, 1:20 PM CST, 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 220 PM CDT SUN SEP 1 2013 .DISCUSSION... MAIN CONCERNS THIS FORECAST CYCLE ARE CHANCES OF CONVECTION FROM THIS AFTERNOON THROUGH TUESDAY MORNING. TODAY MAINLY WITH PULSE STORM ENVIRONMENT...THEN A FRONTAL BOUNDARY MONDAY TO TUESDAY AS IT SAGS THROUGH AR. TEMPS WILL GRADUALLY LOWER TO MUCH CLOSER TO NORMAL VALUES BY MID WEEK...WITH LOWERING HEAT INDEX VALUES. AFTERNOON CONVECTION OVER NORTHERN AR HAS SLOWLY WEAKENED AND MOVED SE...BUT STILL SOME DEVELOP IS ON GOING. NOW PULSE STORMS FORMING OVER PARTS OF CENTRAL AR...AND WILL SEE SOME ADDITIONAL DEVELOPMENT WITH ANY OUT FLOW BOUNDARIES THIS AFTERNOON. THE UPPER RIDGE HAS MOVED WELL TO THE WEST...NOW CENTERED MORE OVER THE SOUTHERN ROCKIES...AND THE UPPER SHORT WAVE HAS HELPED DEVELOP THE CONVECTION OVER NORTHERN AR...AS WELL AS IN PLACE MOIST AND UNSTABLE ATMOSPHERE HELPING. 12Z KLZK SOUNDING HAD A PRECIP WATER VALUE OF 1.65 INCHES AND AN LI OF -7 AND CAPE 3200 J/KG. CLOUD COVER HAS INCREASED OVER NORTHERN AR WITH THE CONVECTION AND HAS KEPT TEMPS LOWER THAN THE LAST SEVERAL DAYS. HEAT INDEX VALUES HAVE HELD TODAY FROM THE UPPER 90S TO LESS THAN 105 DEGREES. OTHERWISE SEVERE STORM THREAT WILL REMAIN QUITE LOW AND VERY ISOLATED...IF ANY DOES OCCUR THIS AFTERNOON. && .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT WILL HAVE A SLIGHT TO A CHANCE OF CONVECTION IN THE LATE AFTERNOON TO EVENING PERIOD DUE TO THE SHORT WAVE...AND PULSE STORM POTENTIAL. ISOLATED HEAVY RAIN WILL BE POSSIBLE WITH A STORM. THE CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE OVERNIGHT AND THROUGH TUESDAY MORNING ACROSS THE STATE...AS THE FRONTAL BOUNDARY GRADUALLY SAGS THROUGH THE STATE. HAVE KEPT POP FORECAST IN THE CHANCE CAT DUE TO LIMITED UPPER DYNAMICS AND FORCING. OVERALL RAIN AMOUNTS WILL BE FROM A TENTH OF LESS TO AROUND HALF AN INCH. SOME ISOLATED SPOTS WILL SEE AROUND ONE INCH OR MORE IF A STRONG STORM HITS AN AREA...OR ANY TRAINING OF STORMS SETS UP. PRECIP WATER VALUES WILL BE ABOVE ONE INCH AHEAD OF THE FRONT...THEN LOWER QUICKLY WITH A DRIER AIR MASS FILTERING IN BEHIND THE FRONT. SEVERE THREAT REMAINS ISOLATED. TEMPS WILL ALSO GRADUALLY LOWER BACK TO NORMAL VALUES DUE TO CLOUDS AND RAIN CHANCES INITIALLY...THEN BEHIND THE FRONT A COOLER AND DRY AIR MASS WILL HELP TAKE TEMPS A BIT BELOW NORMAL THROUGH MID WEEK. && .LONG TERM...THURSDAY THROUGH SUNDAY HIGH PRESSURE WILL BE CENTERED OVER THE ROCKIES TO BEGIN THE LONG TERM PERIOD. THIS PATTERN WILL CONTINUE THROUGH SUNDAY. SEASONAL TEMPERATURES AND DRY CONDITIONS WILL RETURN TO ARKANSAS DURING THE PERIOD AND CHANCES WILL NOT BE GOOD FOR PRECIPITATION. HIGH TEMPERATURES WILL BE IN THE 80S AND 90S AND LOWS WILL BE IN THE MID AND UPPER 60S. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 72 93 65 88 / 30 10 10 10 CAMDEN AR 73 97 73 94 / 30 30 20 10 HARRISON AR 69 89 62 86 / 20 10 10 10 HOT SPRINGS AR 73 96 71 92 / 30 20 20 10 LITTLE ROCK AR 73 97 71 91 / 30 20 20 10 MONTICELLO AR 74 97 73 94 / 30 30 20 10 MOUNT IDA AR 71 96 69 92 / 30 20 20 10 MOUNTAIN HOME AR 69 90 63 87 / 20 10 10 10 NEWPORT AR 73 93 66 88 / 30 10 10 10 PINE BLUFF AR 73 96 72 92 / 30 30 20 10 RUSSELLVILLE AR 72 96 67 91 / 30 20 10 10 SEARCY AR 72 94 68 89 / 30 20 10 10 STUTTGART AR 74 95 70 90 / 30 20 20 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...59 / LONG TERM...51
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT SUN SEP 1 2013 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-021000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT SUN SEP 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT HOT TEMPERATURES ARE ONCE AGAIN EXPECTED ACROSS ARKANSAS TODAY AS HIGH PRESSURE LINGERS OVER THE REGION. AFTERNOON HEAT INDEX VALUES WILL APPROACH 105 DEGREES FOR A FEW HOURS THIS AFTERNOON ACROSS CENTRAL AND SOUTHERN ARKANSAS. SCATTERED SHOWERS AND THUNDERSTORMS WILL ALSO BE POSSIBLE TODAY... MAINLY OVER NORTHERN AND CENTRAL ARKANSAS. THE ACTIVITY WILL DEVELOP AHEAD OF A SLOW MOVING COLD FRONT APPROACHING FROM THE NORTH. WHILE A FEW STRONG STORMS ARE POSSIBLE...THE CHANCES OF ORGANIZED SEVERE WEATHER WILL REMAIN LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE AFOREMENTIONED COLD FRONT IS FORECAST TO DROP SOUTHWARD THROUGH ARKANSAS MONDAY AND MONDAY NIGHT. SMALL RAIN CHANCES WILL ACCOMPANY THE FRONT. TEMPERATURES ARE EXPECTED TO RETURN TO NORMAL LEVELS BEHIND THE FRONT FOR THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 44
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 131 PM CDT SUN SEP 1 2013 ARZ043-044-011915- PULASKI AR-SALINE AR- 131 PM CDT SUN SEP 1 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SALINE AND WESTERN PULASKI COUNTIES UNTIL 215 PM CDT... AT 129 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHWEST OF LAKE NORRELL...OR 10 MILES SOUTHWEST OF LAKE MAUMELLE...MOVING SOUTHEAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... LAKE NORRELL... PARON... FERNDALE... CONGO... BLAND... AVILLA... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3465 9259 3467 9283 3482 9282 3483 9253 TIME...MOT...LOC 1831Z 328DEG 11KT 3478 9268 59
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 213 PM CDT SUN SEP 1 2013 ARZ043-044-011940- PULASKI AR-SALINE AR- 213 PM CDT SUN SEP 1 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SALINE AND CENTRAL PULASKI COUNTIES UNTIL 245 PM CDT... AT 211 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES NORTH OF OTTER CREEK...OR NEAR WEST LITTLE ROCK...MOVING SOUTHEAST AT 15 MPH. SMALL HAIL FROM PEA UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... WEST LITTLE ROCK... SW LITTLE ROCK... SHANNON HILLS... OTTER CREEK... MABELVALE... HURRICANE LAKE... ALEXANDER... THIS INCLUDES INTERSTATE 30 BETWEEN MILE MARKERS 122 AND 133. THIS INCLUDES INTERSTATE 430 BETWEEN MILE MARKERS 1 AND 6. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3462 9229 3461 9257 3474 9256 3477 9240 TIME...MOT...LOC 1913Z 309DEG 12KT 3471 9245 59
The Western Arkansas radar (KSRX), 71 km away, was scanning. The volume nearest the first event began at 19:30 UTC.
11 thunderstorm wind, 1 hail. Local standard time, as filed.
Large trees were blown down.
Power lines were blown down.
Power lines were blown down.
Power lines were blown down northwest of Shiloh.
Power lines were blown down.
Numerous trees were blown down.
Power lines were blown down.
A house had much of its metal roof torn off. Power lines and numerous large tree limbs were blown down.
Trees were blown down on Arkansas 28.
Large limbs were blown down.
Several trees and power lines were blown down on U.S. 71.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2013Every state in 2013This day in weather historyWarnings in Arkansas, September 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 466371, 466372, 466373, 466395, 466374, 466375, 466377, 466379, 466382, 466385, 466386, 466388.